| Model Number |
RBYPODJ5-A |
| Medical Device Problem Code |
Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
08/11/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2020-01381.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the internal thoracic artery using a pod packing coil (pod pc), lantern delivery microcatheter (lantern), non-penumbra coils, non-penumbra microcatheter, and an angiographic catheter.It was reported that the patient anatomy was tortuous.During the procedure, the physician implanted three coils in the target vessel using the non-penumbra microcatheter.Subsequently, the microcatheter was removed and replaced with the lantern.While advancing the pod pc through the mid-shaft of the lantern, the physician encountered resistance.Therefore, the lantern and pod pc were removed.The procedure was completed using additional other coils and the initial non-penumbra microcatheter.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.The pusher assembly was kinked approximately 5.0 cm from the proximal end.The embolization coil was intact with the pusher assembly and had offset coil winds.Upon functional testing, the pod pc was able to advance through its introducer sheath without issue; however, unable to advance through the returned lantern due to the kink on the pusher assembly.Conclusions: evaluation of the returned pod pc revealed offset coil winds on the embolization coil.If the device is forcefully advanced against resistance, damage such as offset coil winds may occur.Further evaluation of the device revealed a pusher assembly kink.This damage was likely incidental to the complaint.Evaluation of the returned lantern revealed ovalizations on its mid-shaft.If the device is forcefully gripped or pinched during use, damage such as this may occur.During the functional testing, a demonstration pod pc was able to be advanced through the lantern with resistance due to the ovalization on the lantern.This ovalization may have contributed to the reported resistance experienced during the procedure while advancing the pod pc through the lantern.Penumbra coils and catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2020-01381.